Alert archive / Tennessee / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Mar 31, 2010, 7:32 AM CDT for 37 counties in Tennessee. It took effect at Mar 31, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2010, 7:32 AM CDT (12:32 UTC)
- In effect from
- Mar 31, 2010, 12:00 PM CDT
- Expired
- Mar 31, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 37 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Hardin County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Lincoln County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS84 KOHX 311232 RFWOHX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 732 AM CDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL OF MIDDLE TN INCLUDING THE HIGHLAND RIM AND PLATEAU DISTRICTS OF THE MID STATE... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR THE ENTIRE MID STATE... .A STRONG UPPER RIDGE AND AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL CAUSE WARM AND DRY CONDITIONS ACROSS THE MID STATE THIS AFTERNOON. WIND SPEEDS WILL ELEVATE AS THE PRESSURE GRADIENT TIGHTENS. TNZ005>011-023>034-056>066-075-078-092>096-011215- /O.NEW.KOHX.FW.W.0001.100331T1700Z-100401T0000Z/ /O.NEW.KOHX.FW.A.0002.100401T1700Z-100402T0000Z/ FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON- FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON- PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE- FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL- MAURY-PERRY-WAYNE- 732 AM CDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. VERY DRY AIR AT THE 925 AND 850 MB LEVELS WILL MIX DOWNWARD TO THE SFC THIS AFTERNOON. WARM TEMPERATURES AND INCREASING SFC WIND SPEEDS ARE EXPECTED UNDER A STRONG UPPER RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 21
1 follow-up statement
743 WWUS84 KOHX 312122 RFWOHX URGENT - FIRE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL OF MIDDLE TN INCLUDING THE HIGHLAND RIM AND PLATEAU DISTRICTS OF THE MID STATE... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON FOR THE ENTIRE MID STATE... .A STRONG UPPER RIDGE AND AN INCREASING LOW LEVEL PRESSURE GRADIENT WILL CAUSE WARM AND DRY CONDITIONS ACROSS THE MID STATE THIS AFTERNOON. WIND SPEEDS WILL ELEVATE AS THE PRESSURE GRADIENT TIGHTENS. TNZ005>011-023>034-056>066-075-078-092>096-012115- /O.NEW.KOHX.FW.W.0001.100331T2119Z-100401T0000Z/ /O.NEW.KOHX.FW.A.0002.100401T1700Z-100402T0000Z/ FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON- RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON- FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON- PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE- FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL- MAURY-PERRY-WAYNE- 419 PM CDT WED MAR 31 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. VERY DRY AIR AT THE 925 AND 850 MB LEVELS WILL MIX DOWNWARD TO THE SFC THIS AFTERNOON. WARM TEMPERATURES AND INCREASING SFC WIND SPEEDS ARE EXPECTED UNDER A STRONG UPPER RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:59 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 31, 2:59 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 AM CDT WED MAR 31 2010 .DISCUSSION... SFC HIGH CURRENTLY SITTING OVER THE REGION...WITH UL RIDGE JUST TO THE WEST. THESE FEATURES WILL REMAIN IN THE PICTURE THROUGH FRIDAY KEEPING CONDITIONS DRY AND WARM. LOW DEWS...SIGNIFICANT DRYING...AND MODERATE WIND WILL PRODUCE MARGINAL TO RED FLAG WARNING FIRE DANGER INTO LATE FRIDAY. WILL CONTINUE WATCH TODAY...WITH WATCH POSSIBLY EXTENDED LATER TODAY INTO LATE WEEK. FRIDAY NIGHT APPROACHING COLD FRONT AND UL TROUGH AXIS MOVE INTO THE MS RIVER VALLEY...AND THEN SWING ACROSS THE CWA SATURDAY/SATURDAY NIGHT AND MAYBE EARLY SUNDAY EXTREME EAST. GFS REMAINS FASTER MODEL. INSTABILITY/UVV REMAIN SUFFICIENT FOR BAND OF THUNDERSTORMS WITH PASSING FRONT. THE AREA RETURNS TO DRY WEATHER TO START THE WORKWEEK BUT ANOTHER FAST MOVING COLD FRONT/WEAK UL TROUGH WILL PUSH ACROSS THE REGION TUESDAY/TUESDAY NIGHT. PCPN ASSOCIATED WITH THIS SYSTEM MAY PUSH INTO THE NORTHWEST LATE TUESDAY AFTERNOON BUT BULK EXPECTED MORE SO TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 78 50 81 52 / 0 0 0 0 CLARKSVILLE 77 49 80 51 / 0 0 0 0 CROSSVILLE 72 44 76 49 / 0 0 0 0 COLUMBIA 78 49 82 52 / 0 0 0 0 LAWRENCEBURG 77 47 81 50 / 0 0 0 0 WAVERLY 76 50 80 52 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON FOR TNZ005>011-023>034-056>066-075-078-093>095. && 07
Hazardous weather outlook, Mar 31, 5:32 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 532 AM CDT WED MAR 31 2010 TNZ022-077-079-080-011030- BENTON-COFFEE-GRUNDY-VAN BUREN- 532 AM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ005>011-023>034-056>066-075-078-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD- WARREN-WAYNE-LAWRENCE-GILES- 532 AM CDT WED MAR 31 2010 ...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT DRY WARM CONDITIONS WILL CAUSE MARGINAL FIRE DANGER THROUGH THE AFTERNOON. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:32 AM CDT | Fire Weather Watch | OHX | Bedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more | 35 hr |
Nearby
Red Flag Warnings in Tennessee, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.